Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Broken bone in foot and have extensive bruising due to blood thinners. Should I be concerned about bone density?

Feb 2014
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 2004
Answered : 5931 Questions
My husband has broken a bone in his foot. This is the second time in a year that he has broken a bone in his foot, causing extensive bruising due to blood thinners, and not remembered the event without trying to recall the entire day in question. Should we be concerned about bone density or any other underlying issue? Or is this part of the necropathy that comes with diabetes? Off to get x-rays tonight.
Posted Tue, 26 Nov 2013 in Bones, Muscles and Joints
Answered by Dr. Saurabh Gupta 18 hours later
Brief Answer: It seems to be due to osteoporosis. Detailed Answer: Hi, Thanks for your query. I have gone through the report attached. As per history easily broken bone in his foot seems to be due to osteoporosis(weak and fragile bone) as a result of decrease bone density. After xrays, consult an orthopaedician for management of fracture. Go for bone mineral density testing(DEXA scan) which measures bone mineral density. It will predict risk of future bone fractures. Taking calcium and vit D supplements will be helpful. I do hope that you have found something helpful and I will be glad to answer any further query. Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor